# SDR 20001113SH008

- Difficulty date: October 9, 2000
- Submitted: November 13, 2000
- Operation: General aviation
- Aircraft: N911SA
- Make and model: Bell 206L-1
- Aircraft serial: 45383
- System (JASC): 7910 · Engine Oil Storage (Airframe Furnished)
- Part: Drain Line
- Part number: 206061505109
- Condition: Cracked
- Location: Engine Oil Tank
- Part time: 6,964 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OIL TANK DRAIN VALVE DISCOVERED WET DURING 100-HR INSP.  NO STATIC LEAKS NOTED AFTER CAREFUL INSP, ALTHOUGH A SMALL SEEP WAS FOUND DURING ACFT RUN-UP.  SMALL STRESS CRACKS FOUND WITH 10X MAGNIFYING GLASS WITHIN THE RADIUS BETWEEN DRAIN FITTING AND TANK BOTTOM SHEET METAL ADJACENT TO WELDED AREA.  SUBSEQUENT PRESS TEST ON THIS TANK SHOWED THE LEAK WOULD OCCUR WITH LESS THAN 3 POUNDS OF PRESSURE.  THESE STRESS CRACKS POSSIBLY WERE CAUSED BY 20 YEARS OF OIL CHANGES, AND THE CLOSE PROXIMITY OF SCAVENGE OIL FILTER TO THE DRAIN VALVE.  SUBMITTER RECOMMENDED VERYIFYING OIL TANK DRAIN HOSE DOES NOT COME IN CONTACT WITH SCAVENGE FILTER HOUSING, AND CARE USED DURING REMOVAL OF AIRFRAME MOUNTED SCAVENGE FILTER.  (X)
